Florida, 2004

Hail and Damaging Winds in Florida, June 26, 2004

June 26, 2004 · NWS MLB · 6 events in 3 counties and zones

3 thunderstorm wind, 3 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 26, 1:15 PM EST, 55 minutes earlier.

Area forecast discussion, Jun 26, 1:15 PM EST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
215 PM EDT SAT JUN 26 2004

...STRONG STORMS POSSIBLE FROM THE I-4 CORRIDOR EAST TO THE COAST
FROM THE CAPE NORTHWARD THROUGH THIS EVENING...

.DISCUSSION...
CURRENTLY...ISOLATED CONVECTION IS FIRING ALONG LOCAL SEA/LAKE BDRYS
ATTM. COASTAL METARS ALONG WITH VIS/88D IMAGERY SHOW THAT INITIAL
CONVECTION OVER THE TREASURE COAST COUNTIES HAS GIVEN THE ECSB A
LITTLE SHOVE FARTHER INLAND...IT HAS FORMED AS FAR NORTH AS
MOSQUITO LAGOON...AND MAY EVEN BE TRYING TO DO SO AT DAYTONA/ORMOND
BEACHES. UNIFORM L90S TEMPS WITH L-M70S DEW PTS OUTSIDE OF AREAS
COOLED BY COASTAL SEA BREEZES...WHICH SIT AT U80S/U70S.

TONIGHT...EXPECT CONVECTIVE ACTIVITY TO DEVELOP/PROPAGATE INLAND
ALONG COASTAL SEA BREEZES...AFFECTING INLAND AREAS FROM  SRN BREVARD
SWD...WITH STORMS ALONG THE NATURE COAST PUSHING EAST TWD THE I-4
CORRIDOR VERY LATE THIS AFTN. OTRW...ONLY ISOLD ACTIVITY INLAND UNTIL
AROUND SUNSET. FIGURING MUCH LIKE LAST NIGHT...SIGNIF INCREASE IN
COVERAGE/INTENSITY WILL OCCUR JUST PAST MAX HEATING WHEN INSTABILITY
IS STILL QUITE HIGH AND BDRY INTERACTIONS BECOME MORE NUMEROUS.
THREAT FOR STRONG STORMS WILL CONTINUE THROUGH ABOUT 02Z OR SO.

SUN...CLOSED UPPER LOW NE OF THE BAHAMAS WILL DRIFT SLOWLY SOUTHWARD
AS ANOTHER UPPER LOW MOVES NORTH INTO THE N CENTRAL GULF OF MEXICO.
STILL FAIRLY COOL MID LVL TEMPS ON THE BACK SIDE OF THE UPPER LOW
WITH H5 TEMPS AROUND -8 DEGS C. OFF TO OUR NORTH...A SERIES OF
SHORTWAVES WILL TRACK FROM THE TN VALLEY TWD THE MID ATLC COAST. 12Z
GFS/ETA INSIST ON LIFTING THE LOW LVL RIDGE AXIS JUST A BIT FURTHER
NORTHWARD TWD THE CAPE. WITH LOW LVL ESE/SE FLOW ALONG THE TREASURE
COAST EAST COAST SEA BRZ EXPECTED TO MOVE WELL INLAND ACROSS SRN
SECTIONS INTO THE LATE AFTN HOURS. WILL KEEP LOWEST POPS ALONG THE
IMMEDIATE SE COASTAL SECTIONS AND BEACHES. LATE DAY CONVERGENCE AND
BOUNDARY INTERIOR ACTIONS FOR NW INTERIOR SECTIONS...ESPEC FROM LAKE
COUNTY EASTWARD TO I-4. WILL GO WITH HIGHEST POPS THERE CLOSE TO 50
PCT.

MON...SFC RIDGE AXIS PROGD NEAR THE CAPE WITH PWATS IN THE 1.6-1.75
RANGE. EXPECT MOST OF THE AFTN SHOWER/TSTM ACTIVITY TO FOCUS ACROSS
INTERIOR SECTIONS AND THE WRN SIDE OF THE PENINSULA. WILL KEEP MOST
AREAS  IN THE 30-40 PCT RANGE WITH LOWEST CHANCES ALONG TREASURE
COAST WHERE THE SEA BRZ SHOULD MOVE INLAND ACROSS THE INTERIOR INTO
THE AFTERNOON HOURS. BUMPED LAKE COUNTY UP TO NEAR 50 PCT WITH LATE
DAY EAST/WEST COAST BOUNDARY INTERACTIONS.

TUE...FRONTAL BOUNDARY DROPPING THROUGH GA AND THE CAROLINAS WITH
SFC RIDGE AXIS STILL NEAR THE CAPE. UPPER LOW ACROSS THE EASTERN
GULF CLOSE ENOUGH TO ENHANCE UPPER DIFFLUENCE ACROSS THE NRN
PENINSULA. LATE DAY BOUNDARY INTERACTIONS SHOULD ALSO FAVOR NRN
INTERIOR SECTIONS AND ESPECIALLY LAKE COUNTY FOR LATE AFTN SCATTERED
STORMS.

WED/THU...GFS FCSTS STRUNG OUT MOISTURE BAND JUST OFF TO OUR NORTH
WITH TROPICAL WAVE APPROACHING S FL LATE WED/WED NGT. WILL KEEP POPS
NEAR CLIMO WITH LOWEST CHANCES ACROSS CENTRAL/NRN CSTL SECTIONS
WHERE SEA BRZ SHOULD MOVE INLAND IN THE AFTN. WILL TREND FAR SRN
COASTAL POPS A BIT HIGHER WITH INCREASING MOISTURE LATE IN THE DAY
FROM THE APPROACHING T-WAVE. FOR WED NGT AND THU...WILL INTRODUCE
HIGHER POPS WED NGT FOR THE TREASURE COAST WHERE DEEPER TROPICAL
MOISTURE SHOULD ALLOW SCT SHOWERS TO SPREAD ONSHORE AS THE LOW LVL
TROUGH AXIS PASSES THROUGH S FL. ON THU...DEEPER TROPICAL MOISTURE
ON THE EAST SIDE OF THE EASTERLY WAVE SHOULD SPREAD OVER MUCH OF
CENTRAL FL BUT WILL CONFINE HIGHEST POPS TO SRN SECTIONS AND
INTERIOR AT THIS POINT.

FRI/SAT...LOW LVL SE FLOW WILL VEER TO SOUTHERLY BY SAT. STILL SOME
QUESTION HAS TO DEPTH OF DEEP LAYER MOISTURE BUT WILL CONTINUE SCT
SHOWER/TSTM CHANCES EACH AFTN WITH HIGHER COVERAGE EXPECTED ACROSS
THE INTERIOR.

&&

MARINE...THE SFC RIDGE AXIS WILL MAKE ITS WAY NORTHWARD TWD THE CAPE
BY MONDAY AND SETTLE IN ACROSS CENTRAL FL THROUGH MID WEEK. AN
EASTERLY WAVE LOOKS TO APPROACH S FL LATE WED WHICH SHOULD INCREASE
SHOWER AND TSTM COVERAGE ACROSS THE SRN LEG WED NGT AND THU. WINDS
WILL CONTINUE SOUTHEASTERLY SOUTH OF THE RIDGE AXIS AND S TO SSW
NORTH OF THE RIDGE AXIS. SEAS GENERALLY 2-3 FT...BUT BUILDING TO 3-4
FT ON THU.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  73  91  74  90 /  40  40  30  40
MCO  73  93  74  91 /  40  40  30  40
MLB  73  89  75  89 /  20  40  20  30
VRB  73  89  74  88 /  20  30  20  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM...CRISTALDI
LONG TERM...VOLKMER
Hazardous weather outlook, Jun 26, 10:55 AM EST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1155 AM EDT SAT JUN 26 2004

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
262000-
BREVARD-INDIAN RIVER-LAKE-MARTIN-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-
ST. LUCIE-VOLUSIA-FLAGLER BEACH TO JUPITER INLET OUT TO 60 NM-
1155 AM EDT SAT JUN 26 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT...

...A LOW THREAT FOR ISOLATED SEVERE STORMS THIS AFTERNOON AND
EVENING...

...THUNDERSTORM IMPACT...

SUFFICIENT DEEP LAYER MOISTURE HAS RETURNED TO CENTRAL FLORIDA.
ISOLATED LIGHTNING STORMS WILL FORM EARLY THIS AFTERNOON ALONG
THE GULF BREEZE...WITH THE ACTIVITY ALONG THE NATURE COAST
NORTH OF TAMPA MOVING EAST AND AFFECTING NORTH AND WEST OF
INTERSTATE FOUR BY MID AFTERNOON. ALSO...THE ATLANTIC SEA BREEZE
WILL FORM SOUTH OF CAPE CANAVERAL AND BEGIN TO MOVE INLAND. FARTHER
NORTH THE SEA BREEZE WILL BE DELAYED UNTIL LATE AFTERNOON AND STAY
CLOSER TO THE COASTLINE.

STORM COVERAGE AND INTENSITY WILL INCREASE DURING THE LATE AFTERNOON
AND EARLY EVENING AS STORMS AND BOUNDARIES BEGIN TO INTERACT...
ESPECIALLY IN VICINITY OF THE INTERSTATE FOUR CORRIDOR FROM THE
KISSIMMEE ATTRACTIONS TO ORLANDO...SANFORD AND DAYTONA...EASTWARD
ACROSS VOLUSIA AND NORTHERN BREVARD COUNTIES. CONDITIONS WILL REMAIN
ARE FAVORABLE FOR A FEW STORMS TO BECOME SEVERE AND PRODUCE DAMAGING
WIND GUSTS ABOVE 55 MPH AND COIN SIZED HAIL. THE RISK FOR EXCESSIVE
CLOUD TO GROUND LIGHTNING WILL BE HIGH IN THIS SAME AREA.

...FLOOD IMPACT...
HIGH MOISTURE CONTENT AND SLOW STORM MOVEMENT WILL ALLOW SOME STORMS
TO PRODUCE 2 TO 3 INCHES OF RAIN IN A SHORT PERIOD OF TIME. SUCH
RAPID WATER ACCUMULATION CAN LEAD TO TEMPORARY FLOODING OF URBAN
CENTERS...LOWLANDS...AND POORLY DRAINED AREAS.

...MARINE THUNDERSTORM GUST IMPACT...
STEERING WINDS SUGGEST THAT SCATTERED LIGHTNING STORMS WILL MOVE OFF
THE PENINSULA...CROSSING THE INTRACOASTAL WATERWAYS AND BARRIER
ISLANDS NORTH OF COCOA BEACH...AND REACHING THE NEAR SHORE WATERS BY
EARLY EVENING. STRONG GUSTS ABOVE 35 KNOTS...FREQUENT LIGHTNING AND
VISIBILITY NEAR ZERO IN HEAVY RAIN WILL ACCOMPANY THE STRONGEST
STORMS. FARTHER SOUTH...WEAKER STEERING WINDS ARE EXPECTED TO KEEP
STORMS INLAND FROM THE COAST.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY...

SCATTERED LIGHTNING STORMS ARE EXPECTED EACH DAY. CLOUD TO GROUND
LIGHTNING WILL BE THE MAIN WEATHER HAZARD...HOWEVER A SMALL THREAT
FOR ISOLATED SEVERE STORMS WILL EXIST...ESPECIALLY OVER THE
INTERIOR COUNTIES SUNDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF
NEEDED.

CRISTALDI

In the hours before

Special weather statement, Jun 26, 8:20 AM EST, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
920 AM EDT SAT JUN 26 2004

FLZ064-261415-
MARTIN-
920 AM EDT SAT JUN 26 2004

...SHOWERS CAPABLE OF PRODUCING FUNNEL CLOUDS APPROACHING COASTAL
MARTIN COUNTY...

AT 856 AM EDT...A PILOT REPORTED WATERSPOUTS OFFSHORE LANTANA...
WITHIN A BAND OF SHOWERS THAT STRETCHED FROM COASTAL PALM BEACH
COUNTY INTO SOUTHEASTERN MARTIN COUNTY.

PERSONS ALONG THE COAST FROM NORTH OF TEQUESTA TO HOBE SOUND AND STUART
...AS WELL AS THOSE HEADED OFFSHORE MARTIN COUNTY WILL NEED TO BE ON
THE LOOKOUT FOR POSSIBLE FUNNEL CLOUDS OR WATERSPOUTS. REPORT ANY
SIGHTINGS TO LOCAL LAW ENFORCEMENT FOR RELAY TO THE NATIONAL WEATHER
SERVICE IN MELBOURNE.

CRISTALDI
Special weather statement, Jun 26, 1:37 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
237 PM EDT SAT JUN 26 2004

FLZ147-261915-
NORTHERN BREVARD COUNTY-
237 PM EDT SAT JUN 26 2004

...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL
HAIL OVER NORTHERN BREVARD COUNTY...

AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL NEAR THE
TITUSVILLE AIRPORT.  THE STORM WAS NEARLY STATIONARY.

IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED.

CRISTALDI
Special weather statement, Jun 26, 2:07 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
307 PM EDT SAT JUN 26 2004

FLZ064-261945-
MARTIN-
307 PM EDT SAT JUN 26 2004

...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH OVER
WESTERN MARTIN COUNTY...

AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER WEST MARTIN
COUNTY...MOVING NORTHWEST AT 15 MPH.

IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED.

BRAGAW

The radar

The Melbourne radar (KMLB), 97 km away, was scanning. The volume nearest the first event began at 19:09 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 3 hail. Local standard time, as filed.

Thunderstorm Wind, Brevard

When
June 26, 2:10 PM EST
Where
Brevard County, Port St John
Measured
60 kt (69 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
28.800, -81.267

Thunderstorm winds blew down a few trees and a carport in Port St. Johns.

Hail, Brevard

When
June 26, 2:15 PM EST
Where
Brevard County, 1 mi N of Rockledge
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
28.350, -81.267

Hail fell in the Canaveral Groves area.

Thunderstorm Wind, Seminole

When
June 26, 4:16 PM EST
Where
Seminole County, Sanford
Measured
60 kt (69 mph) estimated gust
Reported by
DEPT OF HIGHWAYS
Coordinates
28.550, -81.750

Thunderstorm winds blew down trees and power lines in the Sanford area.

Hail, Seminole

When
June 26, 4:18 PM EST
Where
Seminole County, Sanford
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
28.883, -81.467

Hail, Lake

When
June 26, 4:51 PM EST
Where
Lake County, Clermont
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
28.467, -80.767

Thunderstorm Wind, Lake

When
June 26, 5:20 PM EST
Where
Lake County, Cassia
Measured
60 kt (69 mph) estimated gust
Reported by
BROADCAST MEDIA
Coordinates
28.350, -80.717

Thunderstorm winds blew down trees on Highway 44 near Cassia.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407597, 5407598, 5407599, 5407600, 5406360, 5406361.